View Full Version : First Flare?
08-19-2009, 08:56 AM
I was doing pretty well with tapering off the 10 mg of Prednisone in May. My tummy doing pretty well and SLE and Sjogren's symptoms were manageable. Mid June I began having a lot of stressful things happening. In the last couple of weeks, I have had some of the worst headaches I've ever endured (not of the migraine type), sores in my mouth that won't go away, GI upset and an increasing amount of joint pain and stiffness. All I do when I get home from work is make a simple dinner (only 'cause I have to) and go to sleep.
Does this sound like a "flare"? When I was diagnosed in December, I really didn't feel that poorly (compared to today). Now, I feel like I've been run over by a truck. Should I contact my rheumy (two hours away) or just ride it out?
How do you feel when you're in a flare and how long does it last?
08-19-2009, 10:37 AM
Yes, it does sound like a flare. Also, this often happens when tapering Prednisone. Sometimes, when tapering, patients have found that they've had to increase their dosage again to get the symptoms under control. Then, they either continue tapering or remain on a low maintenance dose.
Make sure that you let your doctor know about these symptoms that sound exactly like a flare-up. The two of you may need to make some adjustments in order to get the symptoms under control.
I hope that you start to feel better very soon.
Peace and Blessings
08-19-2009, 11:15 AM
hi bonus mom,,,,,i have been missing you.
so sorry that you are going through so much pain and fatigue....definitely sounds like a flare. Your dr. may be able to make adjustments in your meds over the phone, so a trip may not be necessary. Whenever i have a flare that bad, if i wait too long before contacting my dr., i end up in really bad shape and totaly dysfunctioning.....i would call my dr. if were you....This kind of flare can last for months unless you get help getting out of it.
keep us posted....sorry you haven't been able to completely break from prednisone....hopefully this will happen very soon.
08-19-2009, 12:04 PM
Thanks Saysusie and Phyllis for responding to my post and sharing your insight. I need to clarify that I haven't taken any Prednisone since I tapered off of it at the end of May and was doing well without it up until this week.
I emailed the rheumy just a few minutes ago and am hopeful that she won't need to see me in order to get meds prescribed. I am planning on taking vacation time next week, so if she needs to see me I can make the trip. I just hate to wait that long to get any relief.
Having not experienced a flare in the past, I really wasn't sure what to expect. However, after reading many of the posts about how a person would know if that was happening and the comments of "you'll know it when it hits", I was pretty sure that's what this was.
Hope you're both doing well.
08-20-2009, 05:40 PM
Rcv'd a VM from rheumy's right hand man who told me that an RX had been called in for Cymbalta-take 1 tablet 1x per day for a week and then 1 tablet two times daily. If no improvement after 4 weeks, then a prescription for Amen-toe-din (obviously my creative phonetic spelling as it was hard to understand Mr Right Hand Man).
Has anyone used Cymbalta after being "hit by a truck"? Any idea what that second med. Might be?
It's really difficult to research this stuff when one has no idea what it is they're looking for :-O
I'd call the office, but they won't be back in until Tuesday.
08-20-2009, 08:01 PM
i once had a pcp who said cymbalta was the new miracle med for fibromyalgia...i was thrilled and started taking it.....it did not last long. I started having feelings like i was having a stroke....all of the symptoms, so i quit taking it. I hope you get better results....
08-21-2009, 03:25 AM
I picked up the Cymbalta after work. It's 20 mg daily to start and then 40 mg daily. If no improvement after 4 weeks there is an rx already called in for Amantadine, which I understand is usually rx'ed for Parkinson's disease.
Anybody besides Phyllis try either of these for lupus symptoms?
08-21-2009, 12:00 PM
I know that other members have taken Cymbalta and hopefully they will respond to you soon. If not, I will do a thorough research of the drug for you and give you as much information as I can. I know that, first, you'd like to hear some firsthand experience with the drug, so I'll wait a bit before I do the research.
I do hope that it works for you!
Peace and Blessings
08-23-2009, 10:14 AM
I have taken the Cymbalta since Friday and have had a VERY nasty headache since (waking me in the middle of the night type of nasty). I won't be taking another dose, that's for sure.
So, its back to the drawing board.....